Social Events & Excursions

Social Events

Welcome reception

The welcome reception will be held after the first conference day at a venue located just across the river from the Faculty of Law.

Date: Monday, 26 June 2017
Time: 18:00 – 19:30
Place: Občanská Plovárna
Ticket: 5 € for participants (10 € for accompanying person). Pre-registration is required.

ESO Hour

The ESO Hour is planned for Wednesday, 28 June 2017, from 17:30 to 18:30 in the exhibition area.

Young astronomers event

This event, free of charge, is for PhD students attending EWASS in order to allow them to meet and exchange ideas.

Date: Wednesday, 28 June 2017
Time: 19:00 – 22:00
Place: TBD
Ticket: Free for registered students. Pre-registration is required.

Conference dinner

This year, thanks to a generous financial contribution from the City of Prague and local authorities, the conference dinner will be held at the beautiful Rudolfinum. The event will start with a classical concert followed by a gala dinner. Participants can purchase tickets for both parts or only for the concert.

Date: Thursday, 29 June 2017
Time: 19:30 – 23:00 (concert: 19:30 – 20:30)
Place: Rudolfinum
Ticket: 40 € for participants (60 € for accompanying person); 15 € for concert only. Pre-registration is required.

Excursions

We are pleased to offer you optional excursions during the conference to discover beauty or Prague and its surroundings. All tours are available for delegates as well as accompanying persons. Reserve your desired excursion by selecting number of tickets below. All excursions are based on minimum 12 participants (except the Astronomical tour).

Astronomical tour of Prague

In cooperation with local astronomers, we are pleased to offer you a complimentary Astronomical tour of Prague. The excursion will be on foot and last about 3h with departure at the Faculty of Law at 10:30am each day Monday-Friday.

Jewish Prague

During this tour you will visit the only Jewish municipal area in Central Europe which survived the Holocaust. Walk through the Old Town Cemetery, visit some of the surviving synagogues and learn about the Jewish history. Walk through Maisel Street to the Old Town Square where the tour terminates. All admissions are included.

Duration: 2.5 hours
Transportation: bus & boat
Date & Time: Wednesday, 28 June 2017, 10:15 – 12:45
Capacity: minimum 12 pax

Grand City Tour

During this tour you are going to see all of the most interesting historical sights of Prague – the Municipal House, Wenceslas Square, the National Museum, Charles Square followed by a ride along the beautiful riverside, across the River Vltava to Prague Castle. By walk you will return to the city centre to the Old Town Square. Here you can admire the Tyn Church, St. Nicholas Church and the Astronomical clock on the Old Town Hall where the tour terminates.

Duration: 3.5 hours
Transportation: bus & foot
Date & Time: Tuesday, 27 June 2017, 9:45 – 13:15
Capacity: minimum 12 pax

Kutná Hora & Ossuary

Kutná Hora is a mediaeval mining town founded in the 13th century and famous for its silver mines. Visit the unique gothic Cathedral of St Barbora with its precious wall paintings, former Royal Mint which used to produce the Prague "groschen" and the unique Ossuary. Kutna Hora has preserved its mediaeval town character to date and is rightfully included on the UNESCO list of the most important cultural heritage of the Czech Republic.

Duration: 6 hours
Transportation: bus & foot
Date & Time: Tuesday, 27 June 2017, 12:30 – 18:30
Capacity: minimum 12 pax

Český Krumlov

During this tour to the South Bohemian region you will visit this beautiful UNESCO-listed mediaeval town. Our walk will take us past many of the 300-plus well-preserved local historical houses. The town of Cesky Krumlov was the seat of the powerful Rozmberk family. The tour includes the entrance fee to Cesky Krumlov castle, which is the second largest in the Czech Republic after Prague Castle.

Duration: 10 hours
Transportation: bus & foot
Date & Time: Wednesday, 28 June 2017, 9:00 – 19:00
Capacity: minimum 12 pax
Lunch: not included

Terezín

A dark and tragic place in the history of Europe, scene of the extermination of many thousands of innocent victims. A reminder of the horrors of the Second World War – this is Terezin, one of the Nazi concentration camps. Our guide will show you the area of the concentration camp and you will hear authentic recollections of former inmates. Visits to this place serve as a stark warning to prevent the recurrence of similar horrors in the future.

Duration: 6 hours
Transportation: bus & foot
Date & Time: Thursday, 29 June 2017, 9:15 – 15:15
Capacity: minimum 12 pax

Karlovy Vary

We invite you on a day trip to the spa town of Karlovy Vary, situated about 100 km west of Prague. The world famous spa was founded by the Czech king Charles IV in 1358 and the local mineral springs have healed many celebrities, such as the German poet Goethe and the Russian Tsar Peter the Great. While walking along the colonnade, you will have a chance to taste the hot springs as well. The trip includes a visit to the famous glass works Moser, lunch in a typical Czech restaurant and a guided walk through the historic center.

Duration: 10 hours
Transportation: bus & foot
Date & Time: Friday, 30 June 2017, 9:15 – 19:15
Capacity: minimum 12 pax